Alert archive / California / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Los Angeles, CA

January 30, 2016Los Angeles County, California

NWS Los Angeles, CA issued this flash flood watch at Jan 30, 2016, 2:36 PM PST for Los Angeles County, California. It took effect at Jan 31, 2016, 6:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2016, 2:36 PM PST (22:36 UTC)
In effect from
Jan 31, 2016, 6:00 AM PST
Expired
Jan 31, 2016, 6:00 PM PST
In force
12 hr
Issued by
NWS Los Angeles, CA
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WGUS66 KLOX 302236
FFALOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
236 PM PST SAT JAN 30 2016

...THREAT OF FLASH FLOODING WITH MUD AND DEBRIS FLOWS NEAR RECENT
BURN AREAS OF LOS ANGELES AND VENTURA COUNTIES ON SUNDAY...

.A PACIFIC WINTER STORM WILL LIKELY BRING WIDESPREAD LIGHT RAIN
TO VENTURA AND LOS ANGELES COUNTIES BY EARLY SUNDAY MORNING. 
RAINFALL IS EXPECTED TO BECOME HEAVIER AT TIMES WITH A SLIGHT 
CHANCE OF THUNDERSTORMS FROM LATE SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...POSSIBLY LINGERING INTO THE EARLY EVENING HOURS ACROSS
LOS ANGELES COUNTY. PEAK RAINFALL RATES MAY EXCEED ONE HALF INCH
PER HOUR DURING THIS PERIOD BRINGING THE POTENTIAL FOR FLASH
FLOODING WITH MUD AND DEBRIS FLOWS IN AND NEAR RECENTLY BURNED
AREAS. TOTAL RAINFALL AMOUNTS ARE GENERALLY EXPECTED TO RANGE
BETWEEN 1 AND 2 INCHES ACROSS MOST OF VENTURA AND LOS ANGELES
COUNTIES...WITH UP TO 3 INCHES POSSIBLE ACROSS SOUTHWEST FACING
FOOTHILLS AND MOUNTAINS.

CAZ040-044-045-053-054-059-088-548-310800-
/O.NEW.KLOX.FF.A.0002.160131T1700Z-160201T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...LANCASTER...
PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...PASADENA...
SAN GABRIEL...POMONA
236 PM PST SAT JAN 30 2016

...FLASH FLOOD WATCH IN EFFECT FOR THE RECENT BURN AREAS OF
VENTURA AND LOS ANGELES COUNTIES FROM 9 AM SUNDAY THROUGH 6 PM
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A

* FLASH FLOOD WATCH FOR THE RECENT BURN AREAS OF VENTURA AND LOS
  ANGELES COUNTIES IN SOUTHWEST CALIFORNIA.

* FROM 9 AM SUNDAY MORNING THROUGH 6 PM SUNDAY EVENING.

* THERE IS THE POTENTIAL FOR A PERIOD OF HEAVY RAIN AND ISOLATED
  THUNDERSTORMS ACROSS VENTURA AND LOS ANGELES COUNTIES FROM LATE
  SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. DURING THIS TIME...
  RAINFALL RATES COULD EXCEED ONE HALF INCH PER HOUR.

* RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND
  MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND BELOW THE RECENTLY BURNED AREAS.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

GOMBERG/SIRARD
4 follow-up statements
131 
WGUS66 KLOX 310821
FFALOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1221 AM PST SUN JAN 31 2016

...THREAT OF FLASH FLOODING WITH MUD AND DEBRIS FLOWS NEAR RECENT
BURN AREAS OF SOUTHWEST CALIFORNIA TODAY...

.A PACIFIC STORM IS EXPECTED TO BRING A PERIOD OF HEAVY RAIN THIS
MORNING ACROSS THE RECENT BURN AREAS OF SAN LUIS OBISPO COUNTY. 
THE BAND OF HEAVIER RAIN WILL THEN SPREAD TO VENTURA AND LOS
ANGELES COUNTIES LATER THIS MORNING INTO THE AFTERNOON...WHEN
THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS. PEAK RAINFALL
RATES MAY EXCEED ONE HALF INCH PER HOUR BRINGING THE POTENTIAL
FOR FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN AND NEAR RECENTLY
BURNED AREAS. TOTAL RAINFALL AMOUNTS ARE GENERALLY EXPECTED TO
RANGE BETWEEN 1 AND 2 INCHES ACROSS MOST OF THE WATCH AREA...WITH
UP TO 3 INCHES POSSIBLE ACROSS SOUTHWEST FACING FOOTHILLS AND
MOUNTAINS.

CAZ034-037-051-311700-
/O.EXB.KLOX.FF.A.0002.160131T1400Z-160131T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...PASO ROBLES...ATASCADERO...
BLACK MOUNTAIN
1221 AM PST SUN JAN 31 2016

...FLASH FLOOD WATCH IN EFFECT FOR THE RECENT BURN AREAS OF SAN
LUIS OBISPO COUNTY FROM 6 AM THIS MORNING TO NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE THE RECENT BURN AREAS OF SAN LUIS
  OBISPO COUNTY.

* FROM 6 AM THIS MORNING TO NOON PST TODAY.

* THERE IS THE POTENTIAL FOR A PERIOD HEAVY RAIN THIS MORNING
  ACROSS SAN LUIS OBISPO COUNTY. DURING THIS TIME... RAINFALL
  RATES COULD LOCALLY EXCEED ONE HALF INCH PER HOUR.

* RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND 
  MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND BELOW THE RECENTLY BURNED AREAS.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

CAZ040-044-045-053-054-059-088-548-311700-
/O.CON.KLOX.FF.A.0002.160131T1700Z-160201T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...LANCASTER...
PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...PASADENA...
SAN GABRIEL...POMONA
1221 AM PST SUN JAN 31 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE RECENT BURN AREAS
OF VENTURA AND LOS ANGELES COUNTIES FROM 9 AM PST THIS MORNING
THROUGH 6 PM PST THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE RECENT BURN AREAS OF VENTURA AND LOS ANGELES COUNTIES.

* FROM 9 AM PST THIS MORNING THROUGH 6 PM PST THIS EVENING.

* A PERIOD OF HEAVY RAIN WITH A CHANCE OF THUNDERSTORMS IS
  EXPECTED ACROSS VENTURA AND LOS ANGELES COUNTIES FROM LATE THIS
  MORNING THROUGH EARLY EVENING. DURING THIS TIME...RAINFALL
  RATES COULD EXCEED ONE HALF INCH PER HOUR.

* RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND 
  MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND BELOW THE RECENTLY BURNED AREAS.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

GOMBERG/BRUNO
981 
WGUS66 KLOX 311650
FFALOX

FLOOD WATCH
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 AM PST SUN JAN 31 2016

...THREAT OF FLASH FLOODING WITH MUD AND DEBRIS FLOWS NEAR RECENT
BURN AREAS OF SOUTHWEST CALIFORNIA TODAY...

.A PACIFIC STORM WILL BRING PERIODS OF HEAVY RAIN TO THE CENTRAL
COAST THROUGH NOON TODAY...WHICH MAY AFFECT THE RECENT BURN AREAS
OF SAN LUIS OBISPO COUNTY. THE BAND OF HEAVIER RAIN WILL THEN
CONTINUE TO SPREAD ACROSS VENTURA COUNTY AND INTO AND LOS ANGELES
COUNTY LATE THIS MORNING THROUGH THIS AFTERNOON. THERE WILL ALSO
BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST CALIFORNIA THIS
AFTERNOON. PEAK RAINFALL RATES MAY EXCEED ONE HALF INCH PER
HOUR...BRINGING THE POTENTIAL FOR FLASH FLOODING WITH MUD AND
DEBRIS FLOWS IN AND NEAR RECENTLY BURNED AREAS. TOTAL RAINFALL
AMOUNTS ARE GENERALLY EXPECTED TO RANGE BETWEEN 1 AND 2 INCHES
ACROSS MOST OF THE WATCH AREA...WITH UP TO 3 INCHES POSSIBLE
ACROSS SOUTHWEST FACING FOOTHILLS AND MOUNTAINS.

CAZ040-044-045-053-054-059-088-548-010200-
/O.CON.KLOX.FF.A.0002.160131T1700Z-160201T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...LANCASTER...
PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...PASADENA...
SAN GABRIEL...POMONA
850 AM PST SUN JAN 31 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CA AND SOUTHWEST CALIFORNIA...INCLUDING THE 
  FOLLOWING AREAS...IN CA...LOS ANGELES COUNTY SAN GABRIEL 
  VALLEY. IN SOUTHWEST CALIFORNIA...ANTELOPE VALLEY...LOS 
  ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE... 
  SANTA CLARITA VALLEY...VENTURA COUNTY COAST...VENTURA COUNTY 
  COASTAL VALLEYS...VENTURA COUNTY INTERIOR VALLEYS AND VENTURA 
  COUNTY MOUNTAINS. 

* UNTIL 6 PM PST THIS EVENING

* PERIODS OF HEAVY RAIN WITH A CHANCE OF THUNDERSTORMS IS
  EXPECTED ACROSS VENTURA AND LOS ANGELES COUNTIES FROM LATE THIS
  MORNING THROUGH EARLY EVENING. DURING THIS TIME... RAINFALL
  RATES COULD EXCEED ONE HALF INCH PER HOUR.

* RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND 
  MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND BELOW THE RECENTLY BURNED AREAS.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

CAZ034-037-051-312000-
/O.CON.KLOX.FF.A.0002.000000T0000Z-160131T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...PASO ROBLES...ATASCADERO...
BLACK MOUNTAIN
850 AM PST SUN JAN 31 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...SAN LUIS OBISPO COUNTY CENTRAL COAST...SAN LUIS OBISPO 
  COUNTY INTERIOR VALLEYS AND SAN LUIS OBISPO COUNTY MOUNTAINS. 

* UNTIL NOON PST TODAY

* THERE IS THE POTENTIAL FOR A PERIOD HEAVY RAIN THIS MORNING OVER
  THE CENTRAL COAST...WHICH MAY AFFECT BURN AREAS OF SAN LUIS
  OBISPO COUNTY. DURING THIS TIME... RAINFALL RATES COULD LOCALLY
  EXCEED ONE HALF INCH PER HOUR.

* RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND 
  MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND BELOW THE RECENTLY BURNED AREAS.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$
758 
WGUS66 KLOX 312001
FFALOX

FLOOD WATCH
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1201 PM PST SUN JAN 31 2016

...THREAT OF FLASH FLOODING WITH MUD AND DEBRIS FLOWS NEAR RECENT
BURN AREAS OF SOUTHWEST CALIFORNIA TODAY...

.A PACIFIC STORM WILL BRING HEAVY RAIN ACROSS VENTURA AND LOS
ANGELES COUNTIES THROUGH THIS AFTERNOON. THERE WILL ALSO BE A
CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST CALIFORNIA THIS
AFTERNOON. PEAK RAINFALL RATES MAY EXCEED ONE HALF INCH PER
HOUR...BRINGING THE POTENTIAL FOR FLASH FLOODING WITH MUD AND
DEBRIS FLOWS IN AND NEAR RECENTLY BURNED AREAS. TOTAL RAINFALL
AMOUNTS ARE GENERALLY EXPECTED TO RANGE BETWEEN 1 AND 2 INCHES
ACROSS MOST OF THE WATCH AREA...WITH UP TO 3 INCHES POSSIBLE
ACROSS SOUTHWEST FACING FOOTHILLS AND MOUNTAINS.

CAZ034-037-051-312115-
/O.EXP.KLOX.FF.A.0002.000000T0000Z-160131T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...PASO ROBLES...ATASCADERO...
BLACK MOUNTAIN
1201 PM PST SUN JAN 31 2016

...FLASH FLOOD WATCH WILL EXPIRE AT NOON PST TODAY...

THE FLASH FLOOD WATCH FOR THE RECENT BURN AREA IN SAN LUIS OBISPO
COUNTY WILL EXPIRE AT NOON PST TODAY. SHOWERS WILL CONTINUE
THROUGH TONIGHT. LOCALLY HEAVY RAINFALL MAY STILL OCCUR THROUGH
THIS EVENING.

$$

CAZ040-044-045-053-054-059-088-548-010200-
/O.CON.KLOX.FF.A.0002.000000T0000Z-160201T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...LANCASTER...
PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...PASADENA...
SAN GABRIEL...POMONA
1201 PM PST SUN JAN 31 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE RECENT BURN AREAS OF VENTURA AND LOS ANGELES COUNTIES.

* UNTIL 6 PM PST THIS EVENING

* PERIODS OF HEAVY RAIN WITH A CHANCE OF THUNDERSTORMS IS EXPECTED
  ACROSS VENTURA AND LOS ANGELES COUNTIES THROUGH EARLY THIS
  EVENING. DURING THIS TIME...RAINFALL RATES COULD EXCEED ONE
  HALF INCH PER HOUR.

* RAINFALL RATES MAY BE HIGH ENOUGH TO CAUSE FLASH FLOODING AND 
  MUD AND DEBRIS FLOWS IN AND BELOW RECENT BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT IN
AND BELOW THE RECENTLY BURNED AREAS.

SOUTHERN CALIFORNIA RESIDENTS...IN OR BELOW THE RECENTLY BURNED
AREAS ARE URGED TO TAKE THE STEPS NECESSARY TO PROTECT THEIR
PROPERTY. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT AND
FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS.

&&

$$

HALL
989 
WGUS66 KLOX 010157
FFALOX

FLOOD WATCH
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
557 PM PST SUN JAN 31 2016

...FLASH FLOOD WATCH FOR THE BURN AREAS TO EXPIRE AT 6 PM PST...

.THE THREAT FOR FLASH FLOODING HAS PASSED WITH THE COLD FRONT
MOVING OUT OF THE AREA THIS EVENING.

CAZ040-044-045-053-054-059-088-548-010300-
/O.EXP.KLOX.FF.A.0002.000000T0000Z-160201T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS...
SIMI VALLEY...MOORPARK...NEWBURY PARK...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...LANCASTER...
PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA...PASADENA...
SAN GABRIEL...POMONA
557 PM PST SUN JAN 31 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM PST THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF CA AND SOUTHWEST CALIFORNIA
WILL EXPIRE AT 6 PM PST THIS EVENING. THE FRONTAL BOUNDARY HAS
MOVED TO THE SOUTH AND EAST OF THE FORECAST AREA. THEREFORE THE
THREAT FOR FLASH FLOODING HAS PASSED.

$$

KAPLAN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 30, 10:20 AM PST, 4 hours 16 minutes earlier.

Area forecast discussion, Jan 30, 10:20 AM PST, 4 hours 16 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1020 AM PST SAT JAN 30 2016

.SYNOPSIS...

SURFACE LOW PRESSURE IS EXPECTED TO PASS OVERHEAD SUNDAY BRINGING
WITH IT MODERATE TO HEAVY RAIN...HIGH ELEVATION SNOW AND THE SLIGHT
CHANCE OF THUNDERSTORMS DURING THE MORNING THROUGH EVENING HOURS
WITH DAMAGING GUSTY WINDS CONTINUING OVERNIGHT. SURFACE HIGH
PRESSURE IS EXPECTED TO ANCHOR ACROSS THE CENTRAL ROCKIES NEXT
WEEK...SUPPORTING FAIR SKIES AND A WARMING TREND.

&&

.SHORT TERM (TODAY-MON)...A WEAKENING COLD FRONT WAS BRINGING SOME
LIGHT RAIN TO THE CENTRAL COAST THIS MORNING. AS THE FRONT
DISSIPATES THERE WILL JUST BE A SLIGHT CHANCE OF SHOWERS IN THIS
AREA THIS AFTERNOON. AREAS OF LOW CLOUDS THIS MORNING FOR THE COAST
AND VLYS S OF POINT CONCEPTION WILL TURN TO PARTLY CLOUDY SKIES THIS
AFTERNOON. OTHERWISE...PARTLY CLOUDY SKIES OVERALL CAN BE EXPECTED
FOR MUCH OF THE AREA THRU THE AFTERNOON. INCREASING ONSHORE FLOW
THIS AFTERNOON WILL RESULT IN GUSTY W TO NW WINDS DEVELOPING FOR THE
CENTRAL COAST...MTNS OF VTU/L.A. COUNTIES AND ANTELOPE VLY. TEMPS
ACROSS THE AREA ARE FORECAST TO BE SLIGHTLY BELOW NORMAL FOR THE
COAST AND ADJACENT VLYS...AND NEAR NORMAL FOR INTERIOR AREAS.

TONIGHT WILL BE A PERIOD OF RELATIVE CALM BEFORE A PACIFIC STORM
SYSTEM MOVES INTO THE AREA ON SUN. AN INCREASE IN MOISTURE
ASSOCIATED WITH THE APPROACHING STORM WILL BRING MOSTLY CLOUDY SKIES
TO THE REGION ALONG WITH A SLIGHT CHANCE OF RAIN TO SLO/SBA COUNTIES
AND THE N MTN SLOPES. HOWEVER...THE RAIN CHANCES SHOULD INCREASE
TOWARD MORNING FOR NWRN SLO COUNTY.

MODELS HAVE COME INTO GENERAL AGREEMENT ON THE LARGE SCALE FEATURES
OF THE UPCOMING STORM SYSTEM...WITH JUST SOME MINOR DIFFERENCES NOW
IN TIMING AND POSITION OF THE SURFACE LOW AND ORIENTATION OF THE
JET. A 140 KT JET IS FORECAST TO SAG S INTO THE FORECAST AREA
THROUGH TONIGHT THEN MOVE FURTHER S ON SUN. THERE WILL BE A PERIOD
SUN MORNING WHERE THE FORECAST AREA WILL BE UNDER THE LEFT-FRONT
EXIT REGION WITH ADDITIONAL LIFT TO ENHANCE PRECIP AND GIVE ADDED
BOOST TO THE CHANCES OF THUNDERSTORMS. THE MODELS MOVE THE SURFACE
LOW SLIGHTLY FURTHER S ON SUN THAN EARLIER RUNS. IT LOOKS LIKE THE
HEAVIEST RAIN WILL OCCUR FURTHER S AS WELL...MAINLY OVER VTU/L.A.
COUNTIES...WITH A GOOD PORTION OF THE PRECIP OCCURRING DURING A 6
HOUR PERIOD FROM LATE SUN MORNING THRU LATE SUN AFTERNOON. THE LOW
LEVEL FLOW (BELOW 900 MB) WILL BE MORE FROM THE N OVER SLO/SBA
COUNTIES AND W TO SW OVER VTU/L.A. COUNTIES...WITH MINOR OROGRAPHIC
LIFT EXPECTED FOR VTU/L.A. COUNTIES. IT LOOKS LIKE BY EARLY SUN
EVENING THAT MOST OF THE PRECIP WILL BE EXITING THE REGION EXCEPT
FOR LINGERING SHOWERS AND SNOW SHOWERS IN THE MTNS ESPECIALLY FOR
THE N SLOPES.

THERE WILL BE SOME GUSTY SW TO W WINDS WITH THE STORM ON SUN
ESPECIALLY OVER HIGHER TERRAIN...THEN WINDS WILL TURN NW AND
INCREASE SHARPLY EARLY SUN EVENING AND CONTINUE SUN NIGHT INTO
MON...WITH GUSTS UP TO 70 MPH OR MORE IN THE MTNS...UP TO 65 MPH IN
THE ANTELOPE VLY...AND UP TO 40 TO 50 MPH FOR THE COAST AND VLYS. A
HIGH WIND WATCH WILL LIKELY BE ISSUED FOR THE ANTELOPE VLY FOR SUN
NIGHT AND MON.

THE GFS IS THE WETTER OF THE MODELS WITH THIS SYSTEM WHICH LOOKS
MORE REASONABLE CONSIDERING THE DYNAMIC NATURE OF THIS SYSTEM AND
THE POTENTIAL FOR THUNDERSTORMS. IT LOOKS LIKE OVERALL 0.50 TO 1.00
INCH CAN BE EXPECTED FOR SLO/SBA COUNTIES...AND 1 TO 2 INCHES FOR
VTU/L.A. COUNTIES EXCEPT UP TO 3.00 INCHES ON SOUTH FACING MOUNTAIN
SLOPES. WITH THE POTENTIAL FOR HIGH INTENSITY RAINFALL AT TIMES WITH
THIS SYSTEM...IT LOOKS LIKE A FLASH FLOOD WATCH FOR THE BURN AREAS
WILL EVENTUALLY BE NEEDED.

SNOW LEVELS ARE FORECAST TO BE RELATIVELY HIGH THRU SUN MORNING...
GENERALLY ABOVE 7000 FT...THEN FALL TO 5500 TO 6500 FEET BY EARLY
SUN EVENING. THERE WILL LIKELY BE 1 TO 2 FEET OF SNOW ABOVE 7000
FEET...WITH LESSER AMOUNTS FOR LOWER ELEVATIONS. AS THE COLD AIR
BEHIND THE STORM MOVES IN QUICKLY SUN EVENING...SNOW LEVELS COULD
DROP TO AS LOW AS 3000 FEET ON THE N MTN SLOPES SUN NIGHT...WITH
MINOR ACCUMULATIONS POSSIBLE ON THE N SLOPES INCLUDING AROUND THE
GRAPEVINE. TRAVEL PROBLEMS ON I-5 WITH ICY ROADS WILL BE LIKELY SUN
NIGHT INTO EARLY MON MORNING FOR THIS AREA. IN ADDITION...STRONG AND
GUSTY WINDS COULD CAUSE BLOWING AND DRIFTING SNOW WITH REDUCED
VISIBILITIES. DUE TO THE ACCUMULATING SNOW AND HI CONFIDENCE OF
DAMAGING WINDS...A WINTER STORM WARNING FOR L.A./VTU COUNTY MTNS FOR
SUNDAY AND SUNDAY NIGHT WILL LIKELY BE ISSUED WITH THE AFTERNOON
ZONE PACKAGE.

***FROM PREVIOUS DISCUSSION***

A DRY DAY IS EXPECTED ON MONDAY BUT COOL AND QUITE WINDY. WIDESPREAD
WIND ADVISORIES ARE LIKELY FOR MONDAY. HIGH TEMPS ON MONDAY SHOULD
REMAIN IN THE MID 50S-TO AROUND 60 FOR MOST COAST AND VALLEYS...WITH
MUCH COLDER CONDITIONS ACROSS THE INTERIOR REGIONS.

.LONG TERM (TUE-FRI)...FOR TUE AND WED...THERE WILL BE BROAD NW FLOW
ALOFT WITH A HIGH AMPLITUDE RIDGE AXIS OVER CALIFORNIA ON WEDNESDAY
WHICH WILL KEEP ANY CHANCE OF SHOWERS WELL TO THE NORTH. THERE COULD
BE SOME HIGH CLOUDS BREAKING THROUGH THE RIDGE CAUSING PARTLY CLOUDY
SKIES...BUT OVERALL EXPECT CONTINUED WARMING EACH DAY THROUGH THE
END OF THE WEEK. A RIDGE OF HIGH PRESSURE WILL PERSIST THROUGH
FRIDAY. SOME WEAK OFFSHORE WINDS ARE EXPECTED EACH MORNING FROM WED-
FRI. HIGH TEMPS WILL REACH BACK TO NORMAL BY MID WEEK FOR THIS TIME
OF YEAR.

&&

.AVIATION...30/1815Z...

AT 1130Z...THE MARINE INVERSION AT KLAX WAS BASED AT 2500 FEET. THE
TOP OF THE INVERSION WAS 3500 FEET WITH A TEMPERATURE OF 13 DEGREES
CELSIUS.

OVERALL...LOW CONFIDENCE IN 18Z TAF PACKAGE DUE TIMING OF LOW
CIGS/VSBYS CLEARING OUT TODAY AND TIMING FOR LOW CIGS/VSBYS AND RAIN
BEGINNING BETWEEN 06Z & 15Z NORTH TO SOUTH. LINGERING STRATUS/FOG
HAS BEEN SLOW TO CLEAR OUT THIS MORNING AND MAY LAST UP TO 2 HOURS
LONGER THAN EXPECTED. CIGS/VSBYS MAY DROP ONE CATEGORY OR MORE
DURING MODERATE TO HEAVY RAIN BANDS WHICH WILL START BETWEEN 3 TO 6
HOURS AFTER THE ONSET OF LIGHT RAIN FOR FOR COAST AND VALLEY TAF
SITES FROM KOXR AND SOUTH.

KLAX...LOW CONFIDENCE IN 18Z TAF. HIGH CONFIDENCE IN DEVELOPMENT OF
RAIN LATE IN THE TAF PERIOD...BUT LOW CONFIDENCE IN EXACT TIMING AND
INTENSITY. LOW CLOUDS MAY DEVELOP +/- TWO HOURS FROM EXPECTED TIME
OVERNIGHT TONIGHT. PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE
AFTER 18Z SUN AND MAY BRIEFLY LOWER CIGS/VSBYS TO LIFR OR VLIFR.

KBUR...LOW CONFIDENCE IN 18Z TAF. PERIODS OF MODERATE TO HEAVY RAIN
ARE POSSIBLE AFTER 17Z SUN AND MAY BRIEFLY LOWER CIGS/VSBYS TO IFR
OR LIFR.

&&

.MARINE...30/345 AM...

FOR THE OUTER WATERS...HIGH CONFIDENCE IN CURRENT FORECAST. SMALL
CRAFT ADVISORY CONDITIONS FOR BOTH WINDS AND SEAS WILL CONTINUE
THROUGH THIS AFTERNOON...BEFORE DROPPING BELOW THRESHOLDS THIS
EVENING. ON SUNDAY AND MONDAY...HIGH CONFIDENCE IN DEVELOPMENT OF
GALE FORCE WINDS BEHIND A COLD FRONTAL PASSAGE. THESE GALE FORCE
WINDS WILL COMBINE WITH ANOTHER LARGE WEST SWELL TO PRODUCE VERY
HAZARDOUS CONDITIONS ACROSS THE OUTER WATERS.

FOR THE INNER WATERS...HIGH CONFIDENCE IN CURRENT FORECAST. FOR
WATERS NORTH OF POINT SAL...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
WILL CONTINUE THROUGH THIS AFTERNOON...BEFORE DROPPING BELOW
ADVISORY LEVELS THIS EVENING. ON SUNDAY AND MONDAY...HIGH CONFIDENCE
IN DEVELOPMENT OF GALE FORCE WINDS BEHIND A COLD FRONTAL PASSAGE.
THESE GALE FORCE WINDS WILL COMBINE WITH ANOTHER LARGE WEST SWELL TO
PRODUCE VERY HAZARDOUS CONDITIONS ACROSS THE WATERS. FOR THE WATERS
SOUTH OF POINT CONCEPTION...CONDITIONS WILL REMAIN BELOW SMALL CRAFT
ADVISORY THRESHOLDS THROUGH TONIGHT...ALTHOUGH THERE COULD BE SOME
LOCAL GUSTS MEETING ADVISORY THRESHOLDS ACROSS WESTERN SECTIONS. ON
SUNDAY AND MONDAY...HIGH CONFIDENCE IN DEVELOPMENT OF GALE FORCE
WINDS BEHIND A COLD FRONTAL PASSAGE. THESE GALE FORCE WINDS WILL
COMBINE WITH ANOTHER LARGE WEST SWELL TO PRODUCE VERY HAZARDOUS
CONDITIONS ACROSS THE WATERS.

&&

.BEACHES...30/345 AM...

HIGH SURF ADVISORY CONDITIONS WILL CONTINUE ALONG THE CENTRAL COAST
THROUGH TUESDAY. ALONG THE COASTS OF VENTURA AND LOS ANGELES COUNTY
HIGH SURF CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE
DIMINISHING. THIS EVENING. LARGE AND VERY CHOPPY SURF IS EXPECTED TO
DEVELOP LATE SUNDAY INTO MONDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
GALE WATCH (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...SIRARD/KAPLAN
AVIATION...MUNROE
MARINE...RAT
SYNOPSIS...MUNROE

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 30, 6:00 AM PST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SAT JAN 30 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-311400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SAT JAN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HIGH SURF WILL CONTINUE TO AFFECT ALL WEST AND NORTHWEST FACING
BEACHES TODAY AND TONIGHT INCLUDING THE CENTRAL COAST AS WELL AS LOS
ANGELES AND VENTURA COUNTY COASTAL AREAS. ...WITH ELEVATED
SURF ACROSS THE SANTA BARBARA SOUTH COAST. SURF WILL BE ESPECIALLY
HIGH ON THE CENTRAL COAST. THERE WILL BE A HIGH RISK OF RIP CURRENTS
ON ALL AREA BEACHES TODAY AND TONIGHT. A SIGNIFICANT STORM WILL
BEGIN TO MOVE INTO THE FORECAST LATE TONIGHT INTO SUNDAY MORNING.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

A SIGNIFICANT STORM WILL BRING PLENTY OF RAIN AND SNOW TO THE REGION.
THERE WILL LIKELY BE A FLASH FLOOD WATCH ISSUED FOR SUNDAY...MAINLY
FOR THE RECENT BURN AREAS. ALSO...SNOW WILL OCCUR AT HIGHER
ELEVATIONS INITIALLY SUNDAY (ABOVE 6500 FT)...THEN DROP LIKE A ROCK
BY SUNDAY NIGHT (3000 FT) INTO EARLY MONDAY MORNING. THERE COULD BE
SOME HAZARDOUS TRAVEL CONDITIONS SUNDAY NIGHT INTO MONDAY ACROSS THE
GRAPEVINE AS WELL AS HIGHWAY 14 NEAR ACTON DUE TO ICY CONDITIONS
WITH GUSTY WINDS LATE SUNDAY NIGHT INTO MONDAY MORNING. THERE WILL
BE A BRIEF LULL IN THE SURF WITH SURF BELOW 10 FEET SUNDAY
EVENING...BUT WILL BUILD BACK UP SUNDAY NIGHT INTO MONDAY AND
PERSISTING THROUGH TUESDAY. STRONG GUSTY NW WINDS WILL DEVELOP
BEHIND THE FRONT SUNDAY NIGHT INTO MONDAY. GALE FORCE WINDS WILL BE
POSSIBLE SUNDAY NIGHT INTO MONDAY FOR COASTAL WATERS.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:18 PM PSTSmall Craft AdvisoryLOX6 hr
Jan 30, 3:40 AM PSTBeach Hazards StatementLOX13 hr
Jan 30, 1:55 PM PSTWinter Storm WarningLOX46 hr
Jan 30, 2:15 PM PSTGale WarningLOX55 hr
Jan 30, 2:34 PM PSTHigh Surf AdvisoryLOXLos Angeles66 hr
Jan 30, 3:31 PM PSTHigh Wind WatchLOX11 hr

Nearby

Flash Flood Watches in California, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.